W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY
Back to Search Results |
| Catalog Number |
VBJR060702A |
| Medical Device Problem Codes |
Activation Failure (3270); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
10/03/2024
Type of Reportable Event
Serious Injury
Event or Problem Description
On (b)(6) 2024, a patient underwent a procedure for stenosis where a 6 mm x 7.5 cm gore® viabahn® endoprosthesis (gore® viabahn® device) was intended to be used in the right external iliac artery.The patient was originally scheduled for a femoral-femoral artery bypass surgery before this procedure.The physician was attempting to improve outflow.It was reported the lesion was not pre-dilated.The physician advanced the delivery catheter using an arrow-flex introducer sheath (size unknown) over an 0.014" ironman guide wire to the target treatment zone.Reportedly, there was no resistance noticed during advancement of the delivery catheter.During deployment, the line was pulled, and 90% of the stent was expanded before the deployment line became stuck leaving 10% of the endoprosthesis constrained.An attempt was made unsuccessfully to try to pull the deployment line again while slightly pushing in on the catheter and rotating in both directions.A surgeon was called into the surgical suite.The medical team made the decision to try to pull again with more force, they felt no injury could happen at that point.The deployment line was pulled forcefully and the line broke.There was enough remaining deployment line, that another attempt was made, which also broke the line without deploying the stent.The endoprosthesis was removed from the patient surgically.The physician does not have any suspicions as to why the line became stuck.It was reported the patient is doing great post-surgery.
Additional Manufacturer Narrative
Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Additional Manufacturer Narrative
H6 evaluation codes updated to reflect completion of investigation type of investigation b15 used for image provided.A review of manufacturing records verified that the lot involved in this complaint met all pre-release specifications.The complaint reports a stuck vsx device deployment line after partial expansion of the endoprosthesis and deployment line breakage.One clinical image was provided in association with the complaint.Evaluation of the image noted a partially expanded vsx device endoprosthesis consistent with the complaint details as reported.However, the reports of a stuck deployment line, inability to complete deployment, and deployment line breakage cannot be independently confirmed based on review of the single image provided.The root cause of the stuck vsx device deployment line after partial expansion and deployment as reported could not be established.It was reported that the deployment line brake occurred when "the deployment line was pulled forcefully".The vsx device instructions warn against forcefully pulling the deployment line due to the potential for deployment line breakage or other complications.The root cause of the reported deployment line breakage is consistent with the potential use error of forcefully pulling the deployment line.The vsx device instructions for use contains the following warning.Forcefully pulling the deployment line, especially if excessive resistance is encountered, may result in bowstringing, inaccurate placement, or breakage of the deployment line leading to inadvertent, partial or failed deployment of the endoprosthesis, which may require additional endovascular procedures or surgical intervention.".